Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Scary Experience

JoyJJoy Posts: 560
edited 06/11/2012 - 8:26 AM in Pain Medications
My worst nightmare almost came true this morning and not really sure what caused it to happen. I had just gotten out of the shower, standing at the sink in my birthday suit, and took my meds. I took gabapentin, muscle relaxer, thyroid med, blood pressure pills (2), antibiotic (for ear infection), and 2 Musinex-D tablets. Then I blew my nose...all of a sudden, the room started to spin wildly and I had to grab hold of the counter to stop from falling. Legs got weak and I had to quickly sit on the toilet. It passed after a couple of minutes.

Do you think it was a combination of the pills? The only new ones are the antibiotic and the Musinex.

I have this horrible fear that I will someday be found naked on the bathroom floor dead as a doornail!!

This was not a good way to start my day!
advertisement

Comments

  • Are you okay? If you think it's the combination of those medicines, give your doctor a call. You can also speak to your pharmacist after you're okay. That is scary. Could it had been postural hypotension when after being seated, you get up, and you feel dizzy or faint? Some meds can cause that. Whatever it is, you need to get to the bottom of it.
  • No, don't think it's postural hypotension as I had just gotten out of the shower and had not sat down yet. I've got a feeling it's the Musinex. I think tomorrow I will take the Musinex a couple of hours after I take all the other stuff...and maybe have something on my stomach before I take it. I'm fine now...after a couple of minutes, it just went away.

    Maybe it's something to do with my inner ear? I've been on the antibiotic since Monday though, so the infection should be getting better. I'm taking the Musinex in hopes of taking care of the fluid in my ear. My right ear is completely stopped up. GP said I caught the infection early and to take the Musinex to thin the fluid. I surely don't want this to happen again! I've never had anything like that happen before...felt as drunk as a coot! Not fun!

    Thanks for replying, Meydey!
  • Inner ear problems can have an impact on your equilibrium. I think that is what happened to you here. Especially if you are one to throw your head back when swallowing pills. I would talk to the doc though.

    One Love,

    Stephanie
  • Thanks, Stephanie! Yeah, I do throw my head back when I take the meds. Good idea!
  • Inner ear. I have problems with my inner ear and frequently get dizzy spells. I was tested a few years ago for meniers disease because I actually stayed dizzy for about 6 weeks. A couple of weeks after the dizziness subsided, I went completely deaf in my left ear. A round of steroids helped to get most of my hearing back. If you have congestion in your sinuses, I would bet that has something to do with the dizziness.
  • to everyone for the replies. The dizziness hasn't returned, so I'm thinking that when I blew my nose, it affected my inner ear. If it happens again, I will definitely call the doc for an appointment.
  • i had surgery on my back at t5 6 and 7 and my doctor swaid that in order not to get dowagers hump he had to put in a rod at c 5/ c6...........NEED COMMENTS ON THIS PLEASE but to answer your question i then in sept bent over to pick something up off the floor and felt like my head was coming off and had the EXTREME dizziness fell many times blackend my face my eyes etc. and then slept for 4 days...still have no answer but I know what you mean

    nancy
  • I am so sorry you had such a scary experience - dizziness is frightening and so uncomfortable.

    I agree that blowing your nose could have affected your inner ear and caused you to be dizzy - I have certainly had that happen, especially if your ear was already "stuffy" and/or your sinuses are stuffed up. I have also experienced dizziness with antibiotics - have you been taking them for a few days? Could they not be interacting with your other meds in some weird way? You might want to check with your doc or pharmacist, especially if it happens again.

    Hopefully, you won't have this experience again!
advertisement
Sign In or Register to comment.